Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS San Angelo, TX
NWS San Angelo, TX issued this special weather statement at Jun 18, 2017, 7:21 PM CDT for Irion County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2017, 7:21 PM CDT (00:21 UTC)
- Expired
- Jun 18, 2017, 8:00 PM CDT
- In force
- 39 min
- Issued by
- NWS San Angelo, TX
County Irion County, TX
The radar
The San Angelo radar (KSJT), 70 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2292 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 1548 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
746
WWUS84 KSJT 190021
SPSSJT
Special Weather Statement
National Weather Service San Angelo TX
721 PM CDT SUN JUN 18 2017
TXZ071-190100-
Irion TX-
721 PM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL IRION COUNTY UNTIL
800 PM CDT...
At 720 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles north of Barnhart, or 16 miles northeast of Big Lake, moving
northwest at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of west central Irion
County.
LAT...LON 3116 10128 3148 10127 3149 10126 3133 10103
3114 10125
TIME...MOT...LOC 0020Z 130DEG 7KT 3133 10123
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this special weather statement went out at Jun 18, 6:12 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 18, 6:12 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 612 PM CDT Sun Jun 18 2017 .AVIATION... /00Z TAFS/ Expect mainly VFR conditiions this evening across West Central Texas. MVFR ceilings will develop late tonight through Monday morning at the terminals, as early as 09Z at KABI. A cold front will continue to move south across the area, and be located near the I-10 corridor by Monday afternoon. Behind the front, the winds will be from the north with gusts near 20 knots. && .PREV DISCUSSION... /issued 328 PM CDT Sun Jun 18 2017/ SHORT TERM... (Tonight and Monday) A cold front will continue to slowly move south across West Central Texas this afternoon, stalling near the Interstate 10 corridor late this evening. Gusty north winds along with cooler temperatures are expected behind the front. Although an isolated shower or thunderstorm is possible along the front late this afternoon, coverage should remain low enough to preclude a mention in the current forecast. Overnight low temperatures will be closer to seasonal normals, in the upper 60s to lower 70s. Isolated post frontal showers and thunderstorms will be possible tonight, mainly across the eastern Big Country. On Monday, cooler temperatures are forecast behind the cold front. Extensive cloud cover is expected during the morning hours, along with a slight chance of showers and thunderstorms. Clouds will decrease by afternoon, along with increasing temperatures. Highs will range from the mid to upper 80s across the Big Country to the low to mid 90s across much of the rest of the region. LONG TERM... (Monday night through Sunday) A few showers and thunderstorms will be possible Monday night, then a return to hot and dry conditions is expected for the rest of the work week, as upper level high pressure strengthens over the Desert Southwest. Temperatures on Tuesday will be be mainly in the mid and upper 90s, warming into the upper 90s and lower 100s for Thursday and 99 to 105 degrees by Friday. There is some relief in sight however, as the medium range models continue to show a stronger cold front arriving next weekend, along with some rain potential. For now, will maintain slight POPs and cooler temperatures for Saturday and Sunday. && .PRELIMINARY POINT TEMPS/POPS... Abilene 70 87 72 94 / 10 20 20 5 San Angelo 72 94 73 97 / 5 20 20 5 Junction 73 95 72 95 / 0 20 20 10 Brownwood 72 89 73 93 / 20 20 20 5 Sweetwater 68 88 71 96 / 10 20 20 5 Ozona 73 94 72 96 / 5 20 20 10 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 21
Hazardous weather outlook, Jun 18, 2:37 PM CDT, 4 hours 44 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 237 PM CDT Sun Jun 18 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-191945- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 237 PM CDT Sun Jun 18 2017 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms will be possible tonight, mainly east of a Haskell, to Abilene, to Brownwood line. The main hazard will be dangerous lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated thunderstorms will be possible Monday and Monday night. The main hazard will be dangerous lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 18, 7:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Angelo TX
721 PM CDT SUN JUN 18 2017
TXZ071-190100-
Irion TX-
721 PM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL IRION COUNTY UNTIL
800 PM CDT...
At 720 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles north of Barnhart, or 16 miles northeast of Big Lake, moving
northwest at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of west central Irion
County.
LAT...LON 3116 10128 3148 10127 3149 10126 3133 10103
3114 10125
TIME...MOT...LOC 0020Z 130DEG 7KT 3133 10123The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:23 PM CDT | Special Weather Statement | SJT | Irion | 52 min |
| Jun 19, 9:05 AM CDT | Special Weather Statement | SJT | Brown | 40 min |
| Jun 19, 9:40 AM CDT | Special Weather Statement | SJT | Brown | 50 min |
| Jun 19, 11:55 AM CDT | Special Weather Statement | SJT | Brown | 50 min |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.